Friday, August 01, 2014

Saturday, September 03, 2011 Robert, Community Member, asks

Q: Both my legs are red, hot swollen and painful and have been this way for several weeks.

I had lumbar back surgery seven weeks ago and when I was put in my room I noticed that both my leggs were extremely swollen. I was realeased two days later and told to wear the TEDS hose and the swelling would subside.

I went back in two weeks because the swelling was still there and the legs had started to turn light red at the foot and ankle. I was told to continue wearing the TEDS and keep my legs elevated.  One week later I went to my primary doctor and he had me get a pair of JOBST hose to wear and gave me a Rx for lasix and potassium. The legs had gotten redder and higher up.  I returned three weeks later and the dr. because my entire left leg was bright red, hot, swollen and very painful.  He diagnosed Cellulitus and put me in the hospital.  This is where my " question " takes over. I've been on three different antibiotics Vancomycin, Rocephin and Zyvox for eleven days.  I have been tested for blood clots with two doppler tests on both legs and a CT scan on my abdomen area with no clots detected.  I was looked at by a vascular surgeon who ordered a scan of my saphenous veins with contrast.  This test located a flattened vein in my left iliac area comin from the left leg which is the most swollen. He operated and placed a stent in the vein. I remained in the hospital three more days with no improvement noted. My back surgeon said he had a patient like this before and he coagulated his blood and the thinned blood drained from his leg and he started healing.  My dr. agreed to try this so I was release yesterday with a Rx for coumadin to coagulate my blood and for me to deal with this situation at home.  I would appreciate any suggestions or comments about my situation.

 

Thanks,

 

Robert

Answer This
Answers (1)
Cort, Health Guide
9/ 9/11 1:52pm

Hi Robert - this is way beyond my expertise. I just want to wish you the best of luck in this puzzling situation. I hope Coumadin works for you. Good luck! 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Robert, Community Member— Last Modified: 09/09/11, First Published: 09/03/11